Vol. 13, No. 5, 2020

Download this article
Download this article For screen
For printing
Recent Issues

Volume 15
Issue 8, 1861–2108
Issue 7, 1617–1859
Issue 6, 1375–1616
Issue 5, 1131–1373
Issue 4, 891–1130
Issue 3, 567–890
Issue 2, 273–566
Issue 1, 1–272

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
Epsilon-regularity for $p$-harmonic maps at a free boundary on a sphere

Katarzyna Mazowiecka, Rémy Rodiac and Armin Schikorra

Vol. 13 (2020), No. 5, 1301–1331

We prove an 𝜖-regularity theorem for vector-valued p-harmonic maps, which are critical with respect to a partially free boundary condition, namely that they map the boundary into a round sphere.

This does not seem to follow from the reflection method that Scheven used for harmonic maps with free boundary (i.e., the case p = 2): the reflected equation can be interpreted as a p-harmonic map equation into a manifold, but the regularity theory for such equations is only known for round targets.

Instead, we follow the spirit of Schikorra’s recent work on free boundary harmonic maps and choose a good frame directly at the free boundary. This leads to growth estimates, which, in the critical regime p = n, imply Hölder regularity of solutions. In the supercritical regime, p < n, we combine the growth estimate with the geometric reflection argument: the reflected equation is supercritical, but, under the assumption of growth estimates, solutions are regular.

In the case p < n, for stationary p-harmonic maps with free boundary, as a consequence of a monotonicity formula we obtain partial regularity up to the boundary away from a set of (np)-dimensional Hausdorff measure.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

$p$-harmonic maps, free boundary regularity, epsilon-regularity
Mathematical Subject Classification 2010
Primary: 58E20, 35B65, 35R35, 35J58, 35J66
Received: 6 September 2017
Revised: 31 January 2019
Accepted: 29 June 2019
Published: 27 July 2020
Katarzyna Mazowiecka
Institut de Recherche en Mathématique et Physique
Université Catholique de Louvain
Rémy Rodiac
Institut de Recherche en Mathématique et Physique
Université Catholique de Louvain
Armin Schikorra
Department of Mathematics
University of Pittsburgh
Pittsburgh, PA
United States